Alert archive / Texas / River Flood Warnings in 2011

River Flood Warning 2, NWS Midland/Odessa, TX

September 17, 2011Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 17, 2011, 6:44 AM CDT for Presidio County, Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2011, 6:44 AM CDT (11:44 UTC)
Expired
Sep 17, 2011, 3:30 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WGUS44 KMAF 171144
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
644 AM CDT SAT SEP 17 2011

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE 5SE PRESIDIO
  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE

RECENT RAINFALL IN THE RIO CONCHOS WATERSHED...AND IN THE RIO GRANDE 
BASIN UPSTREAM OF PRESIDIO...HAS LED TO MINOR FLOODING IN AND AROUND
PRESIDIO.
 
THIS FLOODING IS EXPECTED TO RECEDE TO BELOW FLOOD STAGE BY THIS 
AFTERNOON...AND NO FURTHER FLOOD STATEMENTS ARE EXPECTED.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-180344-
/O.NEW.KMAF.FL.W.0001.110917T1200Z-110918T0607Z/
/PRDT2.1.ER.110917T1200Z.110917T1800Z.110917T1807Z.NO/
644 AM CDT SAT SEP 17 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6AM SATURDAY THE STAGE WAS 8.3 FEET (2.5 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 9.1 FEET (2.8 METERS) BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    9.0  9.0    8.3   SAT  6 AM   9.1   4.2   4.1   4.2

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    2.7  2.7    2.5   SAT  6 AM   2.8   1.3   1.2   1.3

$$

TXC377-180101-
/O.NEW.KMAF.FL.W.0002.110917T1144Z-110918T0101Z/
/PRST2.1.ER.110917T1026Z.110917T1200Z.110917T1301Z.NO/
644 AM CDT SAT SEP 17 2011

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6AM SATURDAY THE STAGE WAS 16.5 FEET (5.0 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET (5.2 
  METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
  MORNING.
* IMPACT...AT 15.5 FEET (4.7 METERS)...MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS 
  EXPECTED. 

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER 12.0 15.5   16.5   SAT  6 AM   8.2   7.4   7.6   7.9

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER  3.7  4.7    5.0   SAT  6 AM   2.5   2.3   2.3   2.4

$$
2 follow-up statements
625 
WGUS84 KMAF 171400
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
900 AM CDT SAT SEP 17 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE 5SE PRESIDIO
  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE

RECENT RAINFALL IN THE RIO CONCHOS WATERSHED...AND IN THE RIO GRANDE 
BASIN UPSTREAM OF PRESIDIO...HAS LED TO MINOR FLOODING IN AND AROUND
PRESIDIO.
 
THIS FLOODING IS EXPECTED TO RECEDE TO BELOW FLOOD STAGE BY LATE 
TONIGHT...AND FURTHER FLOOD STATEMENTS WILL BE ISSUED AS WARRANTED.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS 
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292

&&

TXC377-180600-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-110918T0900Z/
/PRDT2.1.ER.110917T1225Z.110917T1800Z.110917T2100Z.NO/
900 AM CDT SAT SEP 17 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8AM SATURDAY THE STAGE WAS 9.6 FEET (2.9 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET (3.0 
  METERS) BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE THIS AFTERNOON.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.
THIS CREST COMPARES TO A PREVIOUS CREST OF 9.0 FEET ON SEP 25 2010.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    9.0  9.0    9.6   SAT  8 AM  10.0   8.0   6.5   5.4

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO 5SE    2.7  2.7    2.9   SAT  8 AM   3.0   2.4   2.0   1.6

$$

TXC377-180222-
/O.EXT.KMAF.FL.W.0002.000000T0000Z-110918T0222Z/
/PRST2.1.ER.110917T1026Z.110917T1200Z.110917T1422Z.NO/
900 AM CDT SAT SEP 17 2011

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8AM SATURDAY THE STAGE WAS 16.2 FEET (4.9 METERS). 
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* IMPACT...AT 15.5 FEET (4.7 METERS)...MINOR FLOODING OF THE FLOOD 
  PLAIN BETWEEN THE LEVEES OCCURS. NO DAMAGE TO STRUCTURES IS 
  EXPECTED. 
THIS CREST COMPARES TO A PREVIOUS CREST OF 15.8 FEET ON SEP 25 2010.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER 12.0 15.5   16.2   SAT  8 AM  13.3  10.9   8.0   7.5

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SAT   SUN   SUN
                                                1PM   7PM   1AM   7AM
  PRESIDIO INTER  3.7  4.7    4.9   SAT  8 AM   4.1   3.3   2.4   2.3

$$

44
861 
WGUS84 KMAF 172030
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT SAT SEP 17 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE 5SE PRESIDIO
  RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE

RECENT RAINFALL IN THE RIO CONCHOS WATERSHED LED TO MINOR 
FLOODING IN AND AROUND PRESIDIO EARLIER TODAY.  HOWEVER...
THIS FLOODING HAS RECEDED TO BELOW FLOOD STAGE...AND THE 
FLOOD WARNING IS CANCELLED.  

THIS IS THE FINAL STATEMENT FOR THIS EVENT.

MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THE LATEST TEXAS ROAD CONDITIONS... PLEASE CALL THE TEXAS 
DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292

&&

TXC377-172100-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-110918T0900Z/
/PRDT2.1.ER.110917T1225Z.110917T1500Z.110917T1704Z.NO/
330 PM CDT SAT SEP 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT  3PM SATURDAY THE STAGE WAS 5.1 FEET (1.5 METERS). 
* FELL BELOW FLOOD STAGE AT 12:04 PM SATURDAY.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.3 FEET (1.3 METERS)
  BY TOMORROW MORNING.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SUN   SUN   SUN
                                                7PM   1AM   7AM   1PM
  PRESIDIO 5SE    9.0  9.0    5.1   SAT  3 PM   5.0   4.6   4.3   4.2

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SUN   SUN   SUN
                                                7PM   1AM   7AM   1PM
  PRESIDIO 5SE    2.7  2.7    1.5   SAT  3 PM   1.5   1.4   1.3   1.3

$$

TXC377-172100-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-110918T0222Z/
/PRST2.1.ER.110917T1026Z.110917T1200Z.110917T1359Z.NO/
330 PM CDT SAT SEP 17 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT PRESIDIO INTERNATIONAL BRIDGE.
* AT  3PM SATURDAY THE STAGE WAS 7.4 FEET (2.3 METERS). 
* FELL BELOW FLOOD STAGE AT  8:59 AM SATURDAY.
* FLOOD STAGE IS 15.5 FEET (4.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET (2.0 METERS)
  BY TOMORROW MORNING.

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SUN   SUN   SUN
                                                7PM   1AM   7AM   1PM
  PRESIDIO INTER 12.0 15.5    7.4   SAT  3 PM   7.8   7.0   6.6   6.3

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):

                   BF  FLD  OBSERVED                  FORECAST
LOCATION          STG  STG  STAGE   DAY  TIME   SAT   SUN   SUN   SUN
                                                7PM   1AM   7AM   1PM
  PRESIDIO INTER  3.7  4.7    2.3   SAT  3 PM   2.4   2.1   2.0   1.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 17, 6:01 AM CDT, 43 minutes earlier.

Area forecast discussion, Sep 17, 6:01 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 AM CDT SAT SEP 17 2011

.DISCUSSION...
SEE BELOW

&&

.AVIATION...
VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HOURS. WIND
GENERALLY BE LIGHT AND SOUTHEASTERLY. SOME GUSTY WINDS AROUND 20
KNOTS ARE EXPECTED IN THE AFTERNOON. SCATTERED THUNDERSTORMS ARE
ANTICIPATED FOR THE AFTERNOON HOURS IN THE STOCKTON PLATEAU AREA.
CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO INCLUDE TSRA FOR
FST...SO CB WAS INCLUDE FOR AT SITE.

&&

.PREV DISCUSSION... /ISSUED 423 AM CDT SAT SEP 17 2011/

DISCUSSION...
A LONG WAVE TROUGH OVER THE INTERMOUNTAIN WEST WILL SLOWLY PROGRESS
EAST TODAY CROSSING THE ROCKIES BY EARLY SUNDAY.  THIS WILL KEEP THE
AREAS WX UNSETTLED TODAY AND RESULT IN THE POTENTIAL FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS.  AS THE TROUGH PASSES THE REGION WILL
REMAIN ON THE EAST SIDE OF HIGH PRESSURE RIDGE CENTERED OVER AZ.

TEMPERATURES WILL CLIMB TO ABOVE NORMAL TODAY AND SUNDAY AS A
SOUTHERLY WIND AND MORE SUNSHINE PUSH LOCAL READINGS TO 90 DEGREES
OR ABOVE.  OVERNIGHT LOWS WILL NOT FALL TOO FAR DUE TO INCREASED LOW
LEVEL MOISTURE.  THE AIRMASS REMAINS MOIST WITH DEWPTS IN THE 60S
AND 00Z MAF SOUNDING HAS A PW OF 1.1 INCHES.  HIGHS NEAR NORMAL
EXPECTED FOR THE FIRST HALF OF THE WEEK WITH HIGHS IN THE 70S FOR
THE LAST HALF OF THE WEEK.

ONGOING PRECIPITATION IS ASSOCIATED WITH A SHORTWAVE THAT HAS
CONTINUED TO TRACK ACROSS PRESIDIO AND BREWSTER COUNTIES THIS MORNING
PROVIDING WIDESPREAD LIGHT TO MODERATE RAINFALL.  A FEW LOCATIONS
HAVE RECEIVED LOCALLY HEAVY RAIN.  EXPECT A SLIGHT CHANCE OF STORMS
TODAY... MODEL POPS AND QPF THIS AFTERNOON FAVOR THE TRANS PECOS...
SOUTHERN AND EASTERN PERMIAN BASIN.

A STRONG COLD FRONT IS EXPECTED TO BLOW THROUGH THE AREA NEXT
WEDNESDAY NIGHT/THURSDAY MORNING.  RAIN CHANCES INCREASE NEXT
WEDNESDAY EVENING ACROSS THE NORTH ALONG AND AHEAD OF THIS ADVANCING
COLD FRONT.  HAVE ADDED LOW POPS NORTH FOR WEDNESDAY NIGHT AND
THURSDAY... IF IT CONTINUES TO LOOK FAVORABLE FOR RAIN WITH THIS EVENT
THEN LATER SHIFTS WILL HAVE TO INCREASE POPS.  GFS DEVELOPS ABUNDANT
PRECIPITATION ACROSS THE NORTHERN HALF OF THE AREA EARLY THURSDAY...
SO DECENT POTENTIAL FOR ANOTHER GOOD PRECIP EVENT NEXT WEEK.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

76
Hazardous weather outlook, Sep 17, 3:12 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 AM CDT SAT SEP 17 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-180815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
312 AM CDT SAT SEP 17 2011 /212 AM MDT SAT SEP 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE STOCKTON PLATEAU AND EASTERN PERMIAN BASIN. ANY
STORMS THAT DEVELOP MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...
SMALL HAIL... GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. MINOR
FLOODING OF LOW- LYING AND NORMALLY FLOOD PRONE AREAS ALSO REMAINS
POSSIBLE. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL...PARTICULARLY STORMS THAT DEVELOP IN THE NORTHERN PERMIAN
BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PROBABILITY OF WIDE SPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 17, 12:47 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1247 AM CDT SAT SEP 17 2011

TXZ079-080-170645-
PRESIDIO VALLEY-MARFA PLATEAU-
1247 AM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PRESIDIO COUNTY UNTIL 145 AM CDT...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF PRESIDIO AT 1247
AM CDT...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Sep 17, 1:03 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
103 AM CDT SAT SEP 17 2011

TXZ079>081-170645-
BIG BEND AREA-PRESIDIO VALLEY-MARFA PLATEAU-
103 AM CDT SAT SEP 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 145 AM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 38 MILES NORTH OF BIG BEND RANCH
STATE PARK AT 102 AM CDT. THE STORM WAS MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:06 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr
Sep 16, 8:22 PM CDTSevere Thunderstorm WarningMAFReeves53 min
Sep 16, 8:30 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Presidio60 min
Sep 16, 9:20 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Sep 16, 9:20 PM CDTAreal Flood AdvisoryMAFReeves115 min
Sep 16, 9:30 PM CDTSevere Thunderstorm WarningMAFBrewster31 min
Sep 16, 9:55 PM CDTAreal Flood AdvisoryMAFPecos2 hr
Sep 17, 12:05 AM CDTAreal Flood AdvisoryMAFPresidio3 hr
Sep 17, 1:03 AM CDTAreal Flood AdvisoryMAFPresidio3 hr
Sep 17, 5:13 AM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell2 hr
Sep 17, 6:44 AM CDTRiver Flood WarningMAFPresidio9 hr
Sep 17, 6:58 PM CDTSevere Thunderstorm WarningMAFEctor, Midland62 min

Nearby

River Flood Warnings in Texas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.